I have been on Cymbalta 60mg for several years. It's starting not to help anymore with depression. Someone suggested I switch to Lexapro but I tried to wean off the Cymbalta and have terrible brain zaps and dizziness with panic attacks so I'm still on it. I wasn't told about the terrible withdraw from this or I never would have started taking it. I really want something else. Any help would be appreciated.
You should never attempt to stop an antidepressant without a reducing dose schedule from your doctor and usually you will discontinue one as you increase the dose of the new medication. This helps to avoid any symptoms of discontinuation and avoids the potential side effects of the new drug.
You should discuss with a professional who knows your history what medication would be best for you.
Sally; Just as my good friend Wildcat has already said is the best way to handle this. And you never want to go off what someone said without talking with your doctor. You will continue to have the same results zaps etc unless done right which is lowering one as they add the other. These are not the type of medications to just mix up Please get in to see your doctor as soon as you can and get the doctor to adjust your medications.
I was currently taking 60mg of Cymbalta, and my doctor told me to stop taking it and immediately start Lexapro 20mg. I had taken Lexapro years ago, and it seemed to help me, except I hated the weight gain. That’s when I got on the Cymbalta. I feel my anxiety has been horrible since being on Cymbalta. I am on day two with quitting the Cymbalta and getting on the Lexapro. I’ve had some side effects so far... a little headache, feeling jittery, and anxiety still a little high. When I talked to the pharmacist, he said the Cymbalta should be out of my system within the next week! Fingers crossed! I just want to feel back to myself again, and not have this overwhelming anxiety!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 19 Aug 2014 • 4 answers
Posted 30 Dec 2014 • 5 answers
Posted 22 Mar 2016 • 2 answers
Posted 27 Jan 2017 • 7 answers
Posted 31 Dec 2017 • 1 answer